Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 45, NWS La Crosse, WI

July 21, 2009Olmsted County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 21, 2009, 7:17 PM CDT for Olmsted County, Minnesota. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2009, 7:17 PM CDT (00:17 UTC)
Expired
Jul 21, 2009, 8:15 PM CDT
In force
58 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Olmsted County, MN

The radar

The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 7:32 PM CDTHAIL 0.752 N Rochester, MN
Jul 21, 7:35 PM CDTTSTM WND DMG3 Ne Rochester, MNSEVERAL TREES DOWN AT FARM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2009-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2009-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 220017
SVRARX
MNC109-220115-
/O.NEW.KARX.SV.W.0045.090722T0017Z-090722T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
717 PM CDT TUE JUL 21 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OLMSTED COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 815 PM CDT

* AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED NEAR RINGE...OR 7 MILES NORTHEAST OF ROCHESTER...
  MOVING VERY SLOWLY SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LITTLE VALLEY AROUND 730 PM...
  VIOLA AROUND 735 PM...
  BROOKSIDE R V PARK AROUND 805 PM...
  ROCHESTER AND EYOTA AROUND 815 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

&&

LAT...LON 4413 9248 4412 9232 4411 9232 4411 9209
      4390 9209 4392 9254
TIME...MOT...LOC 0017Z 354DEG 3KT 4407 9236

$$

BINAU
5 follow-up statements
000 
WWUS53 KARX 220027
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
727 PM CDT TUE JUL 21 2009

MNC109-220115-
/O.CON.KARX.SV.W.0045.000000T0000Z-090722T0115Z/
OLMSTED MN-
727 PM CDT TUE JUL 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL OLMSTED COUNTY...

AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL. THIS STORM WAS LOCATED NEAR CHESTER...OR 7 MILES EAST OF
ROCHESTER...MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 42 AND COUNTY 9 AND SIMPSON AROUND 735 PM...
  MARION AND I 90 EXIT 218 AROUND 740 PM...
  PREDMORE AROUND 745 PM...
  EYOTA AND COUNTY ROADS 9 AND 10 AROUND 750 PM...
  I 90 EXIT 224 AROUND 755 PM...
  DOVER AROUND 805 PM...
  I 90 EXIT 229 AROUND 810 PM...

THIS STORM ALSO HAS THE POTENTIAL TO DEVELOP SOUTHWESTWARD INTO THE 
NORTH AND EASTERN PORTIONS OF ROCHESTER WITH A HAIL THREAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

&&

LAT...LON 4413 9248 4412 9232 4411 9232 4411 9209
      4390 9209 4392 9254
TIME...MOT...LOC 0026Z 321DEG 12KT 4402 9233

$$

BINAU
452 
WWUS53 KARX 220045
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
745 PM CDT TUE JUL 21 2009

MNC109-220115-
/O.CON.KARX.SV.W.0045.000000T0000Z-090722T0115Z/
OLMSTED MN-
745 PM CDT TUE JUL 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL OLMSTED COUNTY...

AT 740 PM...HAIL AT LEAST THE SIZE OF DIMES WAS REPORTED COVERING 
THE GROUND 2 MILES NORTHEAST OF ROCHESTER. THERE WAS ALSO MAJOR CROP 
DAMAGE TO CORN NORTHEAST OF ROCHESTER.

AT 742 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZED HAIL. THIS STORM WAS LOCATED NEAR
CHESTER...OR 7 MILES EAST OF ROCHESTER...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EYOTA AND PREDMORE AROUND 755 PM...
  I 90 EXIT 224 AND COUNTY ROADS 9 AND 10 AROUND 800 PM...
  DOVER AND I 90 EXIT 229 AROUND 815 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

&&

LAT...LON 4413 9248 4412 9232 4411 9232 4411 9209
      4390 9209 4392 9254
TIME...MOT...LOC 0043Z 321DEG 12KT 4398 9233

$$

BINAU
000 
WWUS53 KARX 220055
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
755 PM CDT TUE JUL 21 2009

MNC109-220115-
/O.CON.KARX.SV.W.0045.000000T0000Z-090722T0115Z/
OLMSTED MN-
755 PM CDT TUE JUL 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL OLMSTED COUNTY...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL. THIS STORM WAS LOCATED NEAR SIMPSON...OR A FEW MILES SOUTHEAST 
OF ROCHESTER...MOVING SOUTH AT 15 MPH. THIS STORM HAS WEAKENED 
CONSIDERABLY SINCE PRODUCING DIME TO NICKEL SIZED HAIL AND SOME 
DOWNED TREES NORTHEAST OF ROCHESTER AROUND 730 PM. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SIMPSON AND PREDMORE AROUND 800 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE A VERY QUICK 1 TO 2 INCHES OF RAIN WHICH 
WILL CAUSE URBAN RUNOFF ISSUES.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

&&

LAT...LON 4413 9248 4412 9232 4411 9232 4411 9209
      4390 9209 4392 9254
TIME...MOT...LOC 0054Z 000DEG 11KT 4395 9240

$$

BINAU
000 
WWUS53 KARX 220106
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
806 PM CDT TUE JUL 21 2009

MNC109-220115-
/O.CON.KARX.SV.W.0045.000000T0000Z-090722T0115Z/
OLMSTED MN-
806 PM CDT TUE JUL 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL OLMSTED COUNTY...

AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR SIMPSON...OR 7 MILES SOUTHEAST OF 
ROCHESTER...MOVING SOUTH AT 15 MPH. THIS STORM CONTINUES TO SLOWLY 
WEAKEN BUT STILL MAY POSE A LARGE HAIL THREAT THROUGH 815 PM. 
ANOTHER STRONG STORM WEST OF ROCHESTER WILL ALSO POSE A MARGINAL 
HAIL THREAT THROUGH 815 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS WILL PRODUCE A QUICK 1 TO 2 INCHES OF RAIN...WHICH MAY 
LEAD TO URBAN FLOODING AND STANDING WATER.  WAIT UNTIL WATER RECEDES 
TO TRAVEL THROUGH FLOODED INTERSECTIONS AND LOW LYING AREAS.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

&&

LAT...LON 4413 9248 4412 9232 4411 9232 4411 9209
      4390 9209 4392 9254
TIME...MOT...LOC 0105Z 000DEG 11KT 4393 9240

$$

BINAU
000 
WWUS53 KARX 220117
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
817 PM CDT TUE JUL 21 2009

MNC109-220126-
/O.EXP.KARX.SV.W.0045.000000T0000Z-090722T0115Z/
OLMSTED MN-
817 PM CDT TUE JUL 21 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OLMSTED COUNTY EXPIRES
AT 815 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER 
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER. THE STORM WILL CONTINUE 
TO PRODUCE PEA TO PENNY SIZED HAIL AS IT MOVES SOUTH OUT OF OLMSTED 
COUNTY THROUGH 845 PM.

LAT...LON 4413 9248 4412 9232 4411 9232 4411 9209
      4390 9209 4392 9254
TIME...MOT...LOC 0106Z 000DEG 11KT 4393 9240

$$

BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:15 PM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jul 21, 3:15 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
315 PM CDT WED JUL 21 2009

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

FORECAST CONCERNS CONTINUE TO FOCUS ON THE PCPN CHANCES FOR THE NEXT
FEW DAYS.

TONIGHT...SHOWERS/THUNDERSTORMS HAVE BECOME SCATTERED ALONG A
FRONTAL BOUNDARY RUNNING NORTH-SOUTH ACROSS MINNESOTA...IN A REGION
OF INSTABILITY. PRECIPITATION WAS MORE WIDESPREAD...AND MOSTLY JUST
RAIN...ACROSS SOUTHERN WI/NORTHERN ILL. THIS PCPN WAS MORE IN
RESPONSE TO LOW LEVEL MOISTURE TRANSPORT AND AN UPPER LEVEL
SHORTWAVE. BOTH OF THESE AREAS OF PCPN WILL CONTINUE TO ADVANCE EAST
THIS EVENING...BUT EXPECT THE CONVECTION WITH THE FRONTAL BOUNDARY
TO DIMINISH QUICKLY WITH THE LOSS OF THE DAYTIME HEATING. THE RAIN
AREA SHOULD HOLD TOGETHER...WITH THE MOVEMENT LIKELY TAKING IT EAST
OF THE FORECAST AREA BY 06Z.

ANOTHER CONCERN TONIGHT...ALTHOUGH WITH APPRECIABLE UNCERTAINTY...IS
THE POTENTIAL FOR FOG. THERE SHOULD BE SOME CLEARING FROM WEST TO
EAST TONIGHT AS THE SFC FRONT SLOWLY MOVES INTO WESTERN
WISCONSIN...AND THE AFTERNOON/EVENING CONVECTION DIES OUT. WINDS
LOOK LIGHT TO CALM TONIGHT...WITH THESE LIGHT WINDS EXTENDING
UPWARDS OF 3 KFT AT RST
//PER BUFKIT SOUNDINGS//. WITH THE PCPN ADDING SOME MOISTURE TO THE
BOUNDARY LAYER...CONDITIONS ARE RIPE FOR WIDESPREAD FOG...
POTENTIALLY DENSE FOG...IF THE CLOUDS CAN CLEAR. CURRENT FEELING IS
THAT SKIES SHOULD REMAIN MOSTLY CLOUDY EAST OF THE MISSISSIPPI
RIVER...WITH PARTLY CLOUDY SKIES DEVELOPING WEST OF THERE. THE RIVER
VALLEY ITSELF COULD DEVELOP THICK FOG IF THE SKIES CLEAR MORE THAN
ANTICIPATED. WILL ADD AREAS OF FOG OVERNIGHT TO THE WEST...AND THIS
MAY NEED TO BE ADJUSTED AS THE CLOUD TRENDS/FOG DEVELOPMENT BECOMES
MORE APPARENT.

THE NORTH TO SOUTH RUNNING SFC BOUNDARY WILL LINGER ACROSS WI OVER
THE NEXT COUPLE DAYS...WHILE THE MEAN UPPER LEVEL TROUGH AXIS MOVES
ONLY VERY SLOWLY ACROSS WI...INCHING TOWARD THE EASTERN GREAT LAKES.
1000-850 MB LAPSE RATES OF 8-9 C/KM ARE EXPECTED FOR THE AFTERNOONS
OF WED-THU...WITH SOME LOW/MID LEVEL SATURATION PER A WEST-EAST
RUNNING X-SECTION...MOSTLY FROM THE MISSISSIPPI RIVER EAST. SBCAPES
EXPECTED AROUND 1000 J/KG FOR THE AFTERNOONS. MIX THIS ALL TOGETHER
AND SOME ISOLATED/SCATTERED SHOWERS COULD DEVELOP...AND POSSIBLY A
FEW THUNDERSTORMS. THE BETTER INSTABILITY AND MOISTURE LOOK TO BE
OVER WI...AND WILL KEEP THE BETTER PCPN CHANCES IN THESE AREAS.
AGAIN THOUGH...NONE OF THE ACTIVITY OVER THE NEXT COUPLE DAYS LOOKS
TO BE WIDESPREAD...AND MANY/MOST AREAS SHOULD STAY DRY.

ON FRIDAY...AN UPPER LEVEL SHORTWAVE TROUGH WILL BE DROPPING
SOUTHEAST OUT OF CANADA...SPINNING ACROSS THE UPPER MISSISSIPPI
RIVER VALLEY. A DECENT AMOUNT OF QG CONVERGENCE WITH THIS
SHORTWAVE...ALONG WITH A GOOD FETCH OF LOW LEVEL WARM ADVECTION OUT
AHEAD OF IT. THE LOW LEVEL MOISTURE TRANSPORT WILL FEED INTO THIS
SYSTEM...WITH SOME INFLUENCE OF THE LOW LEVEL JET. SBCAPES IN THE
2000-2500 J/KG RANGE EXPECTED TO BUILD AHEAD OF THE SYSTEM/S COLD
FRONT...WITH DECENT 0-3 KM SHEAR AROUND 30 KTS. SO...EXPECT
BETTER...MORE WIDESPREAD RAIN CHANCES FOR FRIDAY...ESPECIALLY TO THE
EAST WHERE MORE OF THE ELEMENTS ARE EXPECTED TO COME TOGETHER. WILL
HOLD POPS IN THE CHANCE CATEGORY FOR NOW THOUGH.

.LONG TERM...SATURDAY THROUGH TUESDAY

ECMWF AND GFS ARE IN FAIRLY GOOD AGREEMENT WITH THE OVERALL PATTERN
INTO THE MIDDLE PART OF NEXT WEEK...LIFTING THE CLOSED UPPER LEVEL
LOW NORTHEAST OUT OF THE EASTERN GREAT LAKES //THANKS TO THE UPPER
LEVEL JET//...BUT THEN KEEPING THE REGION UNDER NORTHWEST FLOW.
CYCLONIC FLOW A LOFT...ALONG WITH VARIOUS BITS OF UPPER LEVEL
ENERGY...COULD KEEP THIS PERIOD FAIRLY CLOUDY...WITH SHOWER CHANCES
HERE AND THERE....ESPECIALLY TO THE EAST AND NORTH. THE EC AND GFS
WOULD BRING BETTER PCPN CHANCES FOR AT LEAST THE SOUTHERN 1/2 OF THE
FORECAST AREA FOR TUES...SLIDING A SHORTWAVE TROUGH THROUGH IA...AND
FOCUSING SHOWER/STORM DEVELOPMENT ALONG A FRONTAL BOUNDARY. DECENT
FETCH OF LOW LEVEL MOISTURE PROGGED WITH THIS AT THE MOMENT...AND
THIS SYSTEM IS SHOWING SOME PROMISE OF RAIN AMOUNTS IN EXCESS OF AN
INCH. FOR TEMPERATURES...SAT LOOKS FAIRLY COOL AS THE FRIDAY SYSTEM
EXITS EAST...BUT OVERALL...DON/T EXPECTED THE KIND OF COOL/COLD AIR
THE AFFECTED THE REGION THE PREVIOUS WEEKEND. TEMPERATURES WILL
STILL BE MOSTLY BELOW NORMAL...BUT GENERALLY BY 5 TO 10 DEGREES.

&&

.AVIATION...

A WEAKENING COLD FRONT WILL MOVE EAST THROUGH THE AREA TONIGHT. THE
COMBINATION OF SUFFICIENT INSTABILITY AND SURFACE CONVERGENCE HAS
ALLOWED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP
ACROSS THE AREA THIS AFTERNOON. AS THE DIURNAL HEATING DIMINISHES
THIS EVENING...THIS CONVECTION SHOULD GRADUALLY WANE.

EVEN THOUGH THERE WILL BE A DEEP LAYER OF LIGHT WINDS ALOFT...THERE
IS SOME CONCERN ON THE AMOUNT OF CLEARING THAT WE WILL HAVE
OVERNIGHT...AND THIS RAISES CONCERNS ON WHETHER WE WILL HAVE DENSE
FOG LATE TONIGHT. IN ADDITION...THE GFS LAMP HAS BEEN BACKING
OUT OF ITS CONSISTENT DENSE FOG SIGNAL THAT IT SHOWED EARLIER TODAY.
FOR THE TIME BEING...THE DENSE FOG WAS LEFT IN THE TAFS.

THE WEAK FRONT WILL BE ACROSS CENTRAL WISCONSIN ON WEDNESDAY. THIS
FRONT WILL BE THE FOCUS FOR DIURNALLY DRIVEN SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS WISCONSIN DURING THE AFTERNOON.

BOYNE

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

RIECK
Hazardous weather outlook, Jul 21, 4:25 AM CDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
425 AM CDT TUE JUL 21 2009

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-221100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
425 AM CDT TUE JUL 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT TRACKING ACROSS THE AREA MAY TRIGGER A FEW
THUNDERSTORMS. CONDITIONS DO NOT APPEAR FAVORABLE FOR ORGANIZED
SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE WEEK.
CONDITIONS DO NOT APPEAR FAVORABLE FOR ORGANIZED SEVERE STORMS
WEDNESDAY THROUGH THURSDAY. THERE IS TOO MUCH UNCERTAINTY TO
DETERMINE DETAILS OF A SEVERE WEATHER THREAT WITH ANY THUNDERSTORM
ACTIVITY BEYOND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THURSDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON

In the hours before

Special weather statement, Jul 21, 5:44 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
544 PM CDT TUE JUL 21 2009

MNZ079-WIZ032-220045-
BUFFALO-WABASHA-
544 PM CDT TUE JUL 21 2009

...STRONG THUNDERSTORMS TO MOVE INTO BUFFALO AND WABASHA COUNTIES...

SCATTERED STRONG THUNDERSTORMS WILL SPREAD SOUTHEAST ALONG THE
MISSISSIPPI RIVER THROUGH 8 PM INTO PORTIONS OF BUFFALO AND WABASHA
COUNTIES.

WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL UP THE SIZE OF A PENNY OR
NICKEL...AND HEAVY RAIN MAY ACCOMPANY THESE THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
GILBERT VALLEY...LAKE CITY...NELSON...ALMA...AND OAK CENTER AS WELL
AS BOATERS ON THE MISSISSIPPI RIVER.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.

BINAU
Special weather statement, Jul 21, 6:58 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
658 PM CDT TUE JUL 21 2009

MNZ087-220100-
OLMSTED-
658 PM CDT TUE JUL 21 2009

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE THROUGH 8 PM FOR
PORTIONS OF OLMSTED COUNTY...PARTICULARLY NORTH AND EAST OF
ROCHESTER.

WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY
THE STRONG THUNDERSTORMS.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP. A QUICK 1 TO 2 INCHES OF RAIN IN AN HOURS TIME ARE
POSSIBLE AS THE STORMS ARE VERY SLOW MOVING. THIS WILL LEAD TO SOME
RUNOFF ISSUES PARTICULARLY IN CITIES AND POORLY DRAINED AREAS.

BINAU

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:38 PM CDTAreal Flood AdvisoryARXOlmsted80 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.